Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 20, 2005, 8:30 PM CDT for Parmer County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2005, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 20, 2005, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Parmer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 9:53 PM CDT | FLOOD | Bovina, TX | FM 1731 FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 210134 FFWLUB TXC369-210330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 830 PM CDT SAT AUG 20 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... PARMER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1030 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM AN AREA OF THUNDERSTORMS THAT STRETCHED FROM NEAR BOVINA TO FARWELL. RAINFALL AMOUNTS AROUND 2 INCHES HAVE OCCURRED OVER LOCATIONS THAT HAVE RECEIVED AMOUNTS OF 3 TO 5 INCHES OVER THE LAST COUPLE DAYS. THE HEAVIEST RAINFALL WAS FALLING ALONG AND SOUTH OF HIGHWAY 60 AND WEST OF FARM TO MARKET 214. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BOVINA AND FARWELL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3464 10301 3431 10302 3440 10253 3475 10252 $$
1 follow-up statement
000 WGUS74 KLUB 210305 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1001 PM CDT SAT AUG 20 2005 TXC369-210330- PARMER TX- 1001 PM CDT SAT AUG 20 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM CDT FOR PARMER COUNTY... AT 953 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN AND NEAR BOVINA. FARM TO MARKET ROAD 1731 HAD WATER OVER THE ROAD. RAINFALL HAS DECREASED IN INTENSITY OVER PARMER COUNTY BUT FLOODING WILL CONTINUE THROUGH 1030 PM. ADDITIONAL RAINFALL WILL BE LESS THAN A QUARTER OF AN INCH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3464 10301 3431 10302 3440 10253 3475 10252 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:53 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 20, 3:53 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 353 PM CDT SAT AUG 20 2005 .SHORT TERM... ABUNDANT LOW LEVEL MOISTURE CONTINUES TO ADVECT INTO THE SOUTH PLAINS THIS AFTERNOON AS A TROPICAL UPPER TROPOSPHERIC TROUGH (TUTT) MOVES VERY SLOWLY NORTH THROUGH THE ROLLING PLAINS. DEWPOINTS IN THE MIDDLE TO UPPER 60S COMBINED WITH DAYTIME HEATING WILL CREATE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE EAST AND SOUTHEAST ROLLING PLAINS THROUGH EARLY EVENING. ANTI-CYCLONIC FLOW AROUND THE UPPER LEVEL RIDGE AXIS CONTINUES TO STREAM ABUNDANT PACIFIC MOISTURE NORTHWARD FROM SOUTHWEST TEXAS INTO EASTERN NEW MEXICO. LOW LEVEL CONVERGENCE ALONG THE SURFACE PRESSURE TROUGH COMBINED WITH INSTABILITY WILL ONCE AGAIN SPARK ANOTHER ROUND OF SCATTERED THUNDERSTORMS OVER THE EXTREME SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. WILL HOLD 40 TO 50 POPS IN THESE AREAS. GIVEN THE INCREASING PRECIPITABLE WATERS WILL ADD MENTION OF LOCALIZED HEAVY RAINFALL THROUGH 00Z. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL ERUPT THROUGH THE EVENING FROM THE OK/TX PANHANDLE EAST TO CENTRAL OKLAHOMA. THE THUNDERSTORMS WILL HELP PUSH THE ASSOCIATED BOUNDARY FURTHER SOUTHWEST...APPROACHING SW OKLAHOMA OR THE NORTHEAST ROLLING PLAINS THROUGH 06Z. IF THE CONVECTION CONTINUES...THE BOUNDARY COULD BE DRIVEN INTO THE CWA EARLY. GIVEN THE UNCERTAINTY IN THE SOUTHWARD PROGRESSION...WILL CONTINUE THE HIGH CHANCE (50) POPS IN ALL OF THE NORTHERN TIER COUNTIES THROUGH SUNDAY. BEST CHANCE WILL BE ROUGHLY ALONG A DIMMITT TO SILVERTON TO CHILDRESS LINE. CLOUD COVER SHOULD INCREASE OVERNIGHT FROM NORTH TO SOUTH AS THE BOUNDARY SLIDES SOUTH. WILL CONTINUE CURRENT POP AND SKY CONFIGURATION AND WILL NOT MAKE ANY CHANGES. TEMPERATURES ON THE COOL SIDE OF GUIDANCE LOOK GOOD OVER THE NORTHERN TIER. KW/17 .LONG TERM... THE FRONTAL ZONES WHICH IS EXPECTED TO MOVE INTO THE AREA SUNDAY WILL SLOWLY DISSIPATE EARLY NEXT WEEK. ABUNDANT MOISTURE MOVING NORTHWARD AROUND THE SUBTROPICAL HIGH OVER THE SOUTH AND SOUTHEAST U.S. IN COMBINATION WITH THE DISSIPATING FRONT SHOULD HELP KEEP OUR POPS UP IN THE CHANCE CATEGORY THROUGH TUESDAY. BY MID WEEK...THE SUBTROPICAL HIGHS IS FORECAST TO WEAKEN AND BEGIN SHIFTING WESTWARD WITH ITS CENTER CLOSER TO TEXAS. THIS SHOULD PUSH THE MONSOONAL MOISTURE PLUME CURRENTLY OVER THE AREA TO THE WEST AND HELP DROP OUR RAIN CHANCE BACK INTO THE 10 TO 20 PERCENT RANGE FOR THE LATTER HALF OF THE WEEK. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 84 61 82 / 50 50 60 50 TULIA 65 84 62 82 / 50 50 60 50 PLAINVIEW 66 86 64 83 / 40 50 50 50 LEVELLAND 65 88 63 84 / 40 40 40 40 LUBBOCK 69 88 64 84 / 40 40 40 40 BROWNFIELD 67 90 65 87 / 30 30 40 30 CHILDRESS 71 87 68 83 / 50 50 60 50 SPUR 69 89 68 84 / 30 30 40 30 ASPERMONT 72 92 70 84 / 30 30 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/04
Hazardous weather outlook, Aug 20, 7:56 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 756 AM CDT SAT AUG 20 2005 TXZ021>044-211256- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 756 AM CDT SAT AUG 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL WILL INCREASE ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE NORTHERN SOUTH PLAINS THIS AFTERNOON THROUGH TONIGHT. POTENTIAL RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL CREATE CONDITIONS FAVORABLE FOR HEAVY RUN OFF AND THE PONDING OF WATER IN POOR DRAINAGE AREAS. ALSO...THERE IS A SMALL THREAT FOR THUNDERSTORMS TO PRODUCE WIND GUSTS APPROACHING 50 MPH DURING THE LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. RAINFALL RATES GREATER THAN 2 INCHES PER HOUR MAY LEAD TO PONDING OR LOCALLY EXCESSIVE RUN OFF. NO HAZARDOUS WEATHER IS EXPECTED FROM WEDNESDAY THROUGH FRIDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:12 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 55 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.